MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1460-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, a lantern delivery microcatheter (lantern), a non-penumbra sheath, a non-penumbra select catheter and a guidewire.During the procedure, the physician implanted two ruby coils in the aneurysm using the lantern.While advancing the third ruby coil through the lantern, the ruby coil unintentionally detached within the lantern in the external iliac artery.Therefore, the physician used the guidewire to push the detached ruby coil out of the lantern and into the aneurysm.It was reported that the black alignment zone (pet lock) on the ruby coil pusher assembly was not damaged.The procedure was completed using six additional coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 26.5 cm from the proximal end.The pusher assembly was kinked approximately 82.0 cm from the proximal end.The pull wire was retracted out of the pusher assembly distal detachment tip (ddt).The embolization coil was implanted during the procedure; therefore, it was not returned for evaluation.Conclusions: evaluation of the returned ruby coil pusher assembly confirmed a fracture.If the device is manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as a kink and subsequent fracture may occur.If the pusher assembly fractures, the pull wire will retract out of the pusher assembly ddt and detach the embolization coil.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10329817
Report Number3005168196-2020-01029
Device Sequence Number13686886
Product Code HCG
UDI-Device Identifier00814548013046
UDI-Public00814548013046
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1460-A
Device Catalogue NumberRBY2C1460
Device Lot NumberC20355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date08/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005